MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOPSY FORCEPS

UNITED STATES ENDOSCOPY GROUP, INC. BIOPSY FORCEPS
Model Number 00711250
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure, their biopsy forceps were not cutting properly resulting in tearing of the tissue.The user facility did not disclose if medical treatment was sought or administered.No report of procedure delay.
 
Additional Manufacturer Narrative
Without the return or inspection of the subject device, a root cause cannot be determined.The ifu for the biopsy forceps states, "the whole device should be checked whether there is any damage (i.E.Bend of connection part and inflexible opening and closing of forceps) before using this product.If the problem exists, please do not use.Do not force the distal end of the insertion portion against body cavity tissue.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Do not insert the instrument into the endoscope while the cups are open.Otherwise, patient injury, such as perforation, bleeding, or mucous membrane damage could occur.It could also damage the endoscope and/or instrument.Biopsy may cause bleeding.If you take a large sample or press the instrument's distal end against tissue excessively, the risk of bleeding will increase.Perform biopsy on minimum necessary spots only.Potential complications: those associated with gastrointestinal endoscopy include, but are not limited to: mucosal tearing, swelling, bleeding, perforation and infection." a follow-up report will be submitted should additional information become available.No additional issues have been reported.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key19731422
Report Number1528319-2024-00058
Device Sequence Number8328072
Product Code FCL
UDI-Device Identifier00724995180645
UDI-Public00724995180645
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711250
Device Catalogue Number00711250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown